Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 225, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 2:50 AM CDT for Tallapoosa County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2007, 2:50 AM CDT (07:50 UTC)
- Expired
- Oct 23, 2007, 3:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 12:43 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 230750
SVRBMX
ALC123-230830-
/O.NEW.KBMX.SV.W.0225.071023T0750Z-071023T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 AM CDT TUE OCT 23 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF DADEVILLE...
* UNTIL 330 AM CDT
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF GOLDVILLE TO REELTOWN...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF GOODWATER TO 6 MILES
NORTHEAST OF TALLASSEE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSONS GAP AND DADEVILLE BY 255 AM CDT...
GOLDVILLE...NEW SITE...HORSESHOE BEND AND HORSESHOE BEND NATIONAL
MILITARY PARK BY 300 AM CDT...
CAMP HILL BY 305 AM CDT...
DAVISTON BY 310 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3255 8588 3275 8589 3276 8590 3310 8593
3308 8562 3275 8561 3272 8572 3260 8571
3260 8580
TIME...MOT...LOC 0750Z 271DEG 35KT 3307 8587 3262 8582
$$
KSL2 follow-up statements
000
WWUS54 KBMX 230800
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 AM CDT TUE OCT 23 2007
ALC123-230830-
/O.CON.KBMX.SV.W.0225.000000T0000Z-071023T0830Z/
TALLAPOOSA AL-
300 AM CDT TUE OCT 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR TALLAPOOSA COUNTY...
AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HILLABEE CREEK TO REELTOWN...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF ALEXANDER CITY TO 8 MILES
NORTHEAST OF TALLASSEE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW SITE...HORSESHOE BEND...HORSESHOE BEND NATIONAL MILITARY PARK
AND EAGLE CREEK BY 305 AM CDT...
CAMP HILL BY 310 AM CDT...
DAVISTON BY 315 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3255 8588 3275 8589 3276 8590 3310 8593
3308 8562 3275 8561 3272 8572 3260 8571
3260 8580
TIME...MOT...LOC 0800Z 271DEG 35KT 3307 8581 3262 8576
$$
KSL000
WWUS54 KBMX 230812
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 AM CDT TUE OCT 23 2007
ALC123-230830-
/O.CON.KBMX.SV.W.0225.000000T0000Z-071023T0830Z/
TALLAPOOSA AL-
312 AM CDT TUE OCT 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR TALLAPOOSA COUNTY...
AT 310 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GOLDVILLE TO 6 MILES
SOUTHWEST OF CAMP HILL...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF ALEXANDER CITY TO 8 MILES WEST OF WAVERLY...MOVING EAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DAVISTON BY 320 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3255 8588 3275 8589 3276 8590 3310 8593
3308 8562 3275 8561 3272 8572 3260 8571
3260 8580
TIME...MOT...LOC 0812Z 271DEG 35KT 3307 8573 3272 8568
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:00 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 23, 12:00 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT TUE OCT 23 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... MADE JUST SOME MINOR ADJUSTMENTS TO TONIGHTS FORECAST AS THE ONGOING FORECAST HAS A GOOD HANDLE ON THE CURRENT FORECAST. MAIN CONCERN FOR THE NIGHT WILL BE THE EXTENT OF THE PRIMED AIRMASS THAT HAS BEEN OVER SOUTHERN ALABAMA THIS AFTERNOON. LOOKING AT THE LATEST CHARTS IT APPEARS AT THIS TIME THAT THE JUICIEST AIRMASS WILL REMAIN SOUTH OF THE FORECAST AREA...BUT THERE MAY BE A FEW STORMS THAT DRIFT INTO THE SOUTHERN PORTIONS OF THE AREA BEFORE DISSIPATING. WILL NEED TO KEEP AN EYE ON THINGS...ESPECIALLY OVERNIGHT AS THE SYSTEM MOVES FURTHER EAST. EXPECTING THE FRONT TO BE NEAR THE AL/MS STATE LINE BY 12Z TOMORROW. HEAVIEST RAIN LOOKS TO BE SETTING UP ALONG THE I-20/I-59 CORRIDOR. UPDATES SENT. && .AVIATION...06Z TAF DISCUSSION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OVER-SPREAD THE AREA FROM THE WEST. EXPECT IFR CONDITIONS AT ALL SITES THE REMAINDER OF THE PERIOD THROUGH 00Z. MVFR CEILINGS WILL HANG ON ACROSS THROUGH 6Z. SOUTHERLY WINDS 10 TO 15 MPH CAN BE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 23, 1:48 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 AM CDT TUE OCT 23 2007 ALZ011>015-017>050-231300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 148 AM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES ARE POSSIBLE ACROSS AREAS EAST OF I-65 THROUGH 6 AM CDT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS EAST ALABAMA AND WILL PRODUCE PERIODS OF HEAVY RAINFALL...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY. A COLD FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA FROM WEST TO EAST AS ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH 6 AM CDT TUESDAY.
In the hours before
Local storm report, Oct 22, 11:23 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
NUMEROUS TREES DOWN WITH SOME ON HOUSES ALONG COUNTY ROAD
16. POSSIBLE TORNADO.
&&
JRALocal storm report, Oct 22, 11:41 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
&&
JRALocal storm report, Oct 23, 12:58 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
&&
JRALocal storm report, Oct 23, 2:16 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
0115 AM TSTM WND DMG 3 W MOSSES 32.17N 86.73W
10/23/2007 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING ROADWAYS.
0115 AM TSTM WND DMG 2 WNW BRAGGS 32.07N 86.83W
10/23/2007 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG COUNTY ROAD 45.
&&
JRAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Oct 22, 9:59 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 31 min |
| Oct 22, 10:30 PM CDT | Tornado Warning | BMX | Marengo | 45 min |
| Oct 22, 10:44 PM CDT | Tornado Warning | BMX | Hale, Perry | 31 min |
| Oct 22, 11:16 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 29 min |
| Oct 22, 11:25 PM CDT | Tornado Warning | BMX | Dallas, Perry | 35 min |
| Oct 23, 12:00 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 45 min |
| Oct 23, 12:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 33 min |
| Oct 23, 12:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 31 min |
| Oct 23, 1:00 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Oct 23, 1:11 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Shelby, Talladega | 49 min |
| Oct 23, 1:25 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
| Oct 23, 1:33 AM CDT | Tornado Warning | BMX | St. Clair, Shelby | 27 min |
| Oct 23, 1:39 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Oct 23, 1:54 AM CDT | Tornado Warning | BMX | Elmore | 36 min |
| Oct 23, 1:59 AM CDT | Tornado Warning | BMX | Talladega | 31 min |
| Oct 23, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 39 min |
| Oct 23, 2:16 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 29 min |
| Oct 23, 2:27 AM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 20 min |
| Oct 23, 2:33 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 27 min |
| Oct 23, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 25 min |
| Oct 23, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 28 min |
| Oct 23, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.